Puffy eyes.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tugger1
New Member


Date Joined Feb 2011
Total Posts : 8
   Posted 2/14/2011 11:20 AM (GMT -6)   
  I have hyperthyrod, has anyone experienced puffy eyes,heading to the
endocrinologist tomorrow....worried...any advice would be appreciated...
 
Thanks,

Judy2
Forum Moderator


Date Joined Mar 2003
Total Posts : 9498
   Posted 2/14/2011 2:07 PM (GMT -6)   
Yes, when I was hyper I had very puffy eyes, mostly the upper eyelids and area just above the eyes. It went away when my thyroid function went back down closer to normal.
Ulcerative colitis diagnosed in 2001. In remission since 2006 with Remicade.
Osteoarthritis
Grave's disease successfully treated with radioactive iodine and now on Levothyroxine.

Co-moderator thyroid forum

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12434
   Posted 2/14/2011 7:50 PM (GMT -6)   
I have puffy eyes and dark bags. I'm hypo.
Joy

tugger1
New Member


Date Joined Feb 2011
Total Posts : 8
   Posted 2/14/2011 9:51 PM (GMT -6)   
Can you tell me once you had the radioactive iodine did you then have your thyroid
surgically removed. If so, how did you feel. I have been on Tapazole 2 x a day 5 mg
I feel a lot better as my level was 79 so I know it has come down for sure but noticing
slightly puffy in the lower part of my eyes and they feel dry. Interesting that
puffy eyes are in both hypo and hyper. Did you stabalize quite quickly or did
they just give you the iodine?

Thanks for the info, really appreciated
Kelsey

Judy2
Forum Moderator


Date Joined Mar 2003
Total Posts : 9498
   Posted 2/15/2011 12:01 PM (GMT -6)   
No, tugger, I didn't have surgery. My hyperthyroidism was due to Graves disease. Since I didn't have any nodules or tumor, surgery wasn't needed. The RAI essentially destroyed my thyroid function, and I've been on replacement ever since.

I was in need of urgent surgery for something else, but they couldn't give me anesthesia while I was so hyper. The RAI was taking my levels down slowly, so they put me on PTU (an older suppressant drug) to speed things up so I could have surgery. The side effects from it were unpleasant, so glad I could get off it.

After my surgery I started on Levothyroxine. It takes about six weeks for your levels to stabilize and your feeling to change, but then I felt a lot better. I did need minor adjustments in the dosage over the next couple of years, but have been on the same dose for years now. My thyroid has become pretty much a non-issue to me.
Ulcerative colitis diagnosed in 2001. In remission since 2006 with Remicade.
Osteoarthritis
Grave's disease successfully treated with radioactive iodine and now on Levothyroxine.

Co-moderator thyroid forum

tugger1
New Member


Date Joined Feb 2011
Total Posts : 8
   Posted 2/16/2011 12:00 PM (GMT -6)   
Hi Thank you for the information.
I am going to have a nuclear scan done on my thyroid to determine whethr is is Graves disease or is caused by the cyst and nodule on the right lobe. How did they determine
for you that it was Graves disease, I am assuming that you had no other probrem eg
nodule etc. with your thyroid?

They told me that this scan will have iodine andthey with be able to tell
me where the uptake is, if it throughout the thyroid then that determines Graves
disease, if ithe uptake is mostly on the right lobe then that is what is causing the
problem. I have been on Tapazole for 5 weeks and now have to go off it as it
will interfere with this procedure They are also testing my levels to see how I am
doing right now.....

Thanks again for the information, I really appreciate it...nice to know that you are
not alone with these Challenges.

BluAngel
Regular Member


Date Joined Feb 2011
Total Posts : 345
   Posted 2/26/2011 4:01 PM (GMT -6)   
OH PLEASE TELL ME about THE PUFFY EYES n face. I hav that n hate how it FEELS and how it looks. What can be done? I av addisons gout n hypo. OH Id love 2 know what 2 do about it! THANK U SO MUCH

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 12434
   Posted 2/27/2011 4:22 PM (GMT -6)   
I place cold washclothes on my face when it's too bad.
Mind is partly due to sleep apnea...lack of sleep. :S
Joy

Piewackett
New Member


Date Joined Mar 2014
Total Posts : 2
   Posted 3/21/2014 5:33 PM (GMT -6)   
I really hope I help someone with this post. I just saw an endocronolgist who told me that

1. Levothyroxine (generic) was NOT as good as Synthroid a brand med.
( I have suffered for years with all symptoms related to to low thyroid; depression, exhaustion, hair loss, dry skin, puffy eyes, etc.)

and

2. My current dosage was too low.

My various psychiatrists have been negligent in checking my thyroid level, and the specialist I just saw said my TSH was well over 3, and he wanted to bring it down to about a 1. My former shrink just told me my thyroid levels were just fine, after looking at the same blood work. I was first diagnosed in 1996, and I know for a fact that my thyroid levels were low way before that, but that the GP was ill-informed about the particulars of this problem.

My point is please see a specialist you can trust for thyroid and endo problems, as other docs haven't a clue what they are talking about. If your thyroid levels are too low, you haven't a chance at a "normal" life.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, November 01, 2014 4:38 AM (GMT -6)
There are a total of 2,256,559 posts in 251,005 threads.
View Active Threads


Who's Online
This forum has 157723 registered members. Please welcome our newest member, Tabu majid.
220 Guest(s), 2 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Tabu majid


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer